Alert archive / Minnesota / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 174, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 27, 1999, 10:08 PM CDT for Faribault County, Freeborn County, Minnesota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 1999, 10:08 PM CDT (03:08 UTC)
- Expired
- Jul 27, 1999, 10:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Faribault County, MN, Freeborn County, MN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 9:15 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2389 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMPX 280312 RRA SVRMSP MNC043-047-280345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1008 PM CDT TUE JUL 27 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FREEBORN COUNTY IN SOUTH CENTRAL MINNESOTA FARIBAULT COUNTY IN SOUTH CENTRAL MINNESOTA * UNTIL 1045 PM CDT * AT 1008 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES WEST OF ALDEN...OR ABOUT 15 MILES WEST OF ALBERT LEA...MOVING SOUTHEAST AT 30 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... WALTERS TWIN LAKES EMMONS CONGER ALDEN THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 8:55 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jul 27, 8:55 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 855 PM CDT TUE JUL 27 1999 ALL THE MAIN SEVERE WEATHER ACTION HAS BEEN WITH A CONVECTIVE CLUSTER PASSING ALONG AND JUST NORTH OF MINNESOTA RIVER. SYSTEM HAS DISPLAYED A BOW AT TIMES ONLY TO SEE OUTFLOW BOUNDARY MOVE WELL OUT IN FRONT OF SYSTEM. NEW CONVECTION FIRING OVER EASTERN SOUTH DAKOTA AT THE MOMENT. .MSP...NONE.
In the hours before
Special weather statement, Jul 27, 9:10 PM CDT, 58 minutes before
MNZ041>045-047>063-065-066-068>070-280445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 910 PM CDT TUE JUL 27 1999 TORNADO WATCH NUMBER 593 HAS BEEN CANCELLED. THIS WATCH fCOVERED MUCH OF CENTRAL MINNESOTA AND THE TWIN CITIES.
Special weather statement, Jul 27, 9:10 PM CDT, 58 minutes before
MNZ041>045-047>063-065-066-068>070-280445- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 910 PM CDT TUE JUL 27 1999 TORNADO WATCH NUMBER 593 HAS BEEN CANCELLED. THIS WATCH fCOVERED MUCH OF CENTRAL MINNESOTA AND THE TWIN CITIES.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 7:09 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 51 min |
| Jul 27, 7:18 PM CDT | Severe Thunderstorm Warning | MPX | Kandiyohi | 57 min |
| Jul 27, 7:38 PM CDT | Severe Thunderstorm Warning | MPX | Meeker | 67 min |
| Jul 27, 7:56 PM CDT | Severe Thunderstorm Warning | MPX | McLeod, Sibley | 64 min |
| Jul 27, 8:09 PM CDT | Severe Thunderstorm Warning | MPX | Redwood | 51 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.